Nevada, 2007

Heavy Snow in Nevada, February 12 to 13, 2007

February 12 to 13, 2007 · NWS LKN · 1 event in 1 county or zone

A storm system brought heavy snow to southern White Pine County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LKN wrote it up.

A storm system brought heavy snow to southern White Pine County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Feb 12, 1:57 PM PST, 5 hours 33 minutes earlier.

Area forecast discussion, Feb 12, 1:57 PM PST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
157 PM PST MON FEB 12 2007

.SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE ACROSS THE GREAT BASIN
THROUGH TUESDAY. SNOW WILL BE HEAVY AT TIMES OVER WHITE PINE AND
NORTHEASTERN NYE COUNTIES COUNTIES THIS EVENING THROUGH TUESDAY
NOON. THEN HIGH PRESSURE WILL BRING DRY CONDITIONS TO THE AREA FOR
THE REMAINDER OF THE WEEK.
&&

.SHORT TERM...MODELS HAVE BEEN IN AGREEMENT LAST SEVERAL DAYS
FORECASTING STRONG DYNAMICS OVER EAST CENTRAL NEVADA FOR TONIGHT
THROUGH TUESDAY. THIS INCLUDES STRONG 300/700MB COUPLETS AND UVV
OF +3 OR GREATER. THEREFORE...WILL ISSUE A HEAVY SNOW WARNING FOR
WHITE PINE AND NYE COUNTIES COUNTIES FROM 6 PM THIS EVENING THROUGH
NOON TUESDAY. EXPECT 8 TO 12 INCHES SOUTHERN MOUNTAIN OF WHITE PINE
AND NORTHEASTERN NYE COUNTIES AND 4 TO 8 INCHES VALLEYS. QPF AMOUNTS
FORECASTING CLOSE TO A FOOT IN THIS AREA. AT SAME TIME...EVEN THOUGH
DYNAMICS WEAKER OVER SOUTHERN EUREKA COUNTY...THINK STRONG ENOUGH TO
WARRANT A SNOW ADVISORY. NORTHERN WHITE PINE AND REMAINDER OF NYE
COUNTY LOOKS CLOSER TO SNOW ADVISORY CRITERIA. PROBLEM IF TROF
DEEPENS...DYNAMICS COULD ACTUALLY SHOVE INTO SOUTHERN NV OR UTAH.
MODELS INDICATE LINGERING SNOW SHOWERS OVER WHITE PINE COUNTY TUESDAY
EVENING...OTHERWISE DRY REST OF CWA. DIRTY RIDGE BUILDS INTO CWA
WEDNESDAY THROUGH THURSDAY FOR PERHAPS A FEW SHOWERS ALONG THE ID-NV
BORDER...OTHERWISE CLOUDY AND DRY. HARMER

.LONG TERM...THURSDAY NIGHT THROUGH NEXT MONDAY...LONG RANGE MODELS
IN GOOD AGREEMENT...SHOWING U/L HIGH PRESSURE BUILDING ACROSS THE
ERN PAC BY LATE THIS WEEK...AND THEN INTO THE GREAT BASIN REGION BY
THE WEEKEND. GFS AND ECMWF SHOW A SERIES OF WEAK CLIPPER SYSTEMS
BRUSHING NE NV IN NORTHWEST FLOW ALOFT THURSDAY NIGHT AND FRIDAY.
ONLY EXPECT SCT LIGHT SHOWERS AND SLIGHTLY COOLER TEMPS AT BEST WITH
EACH SYSTEM...MAINLY NORTH OF I80 AND THE RUBY MOUNTAINS. KEPT POPS
AROUND 20 PCT NORTH OF I80 THROUGH FRIDAY. AS U/L RIDGE AXIS PUSHES
EAST THROUGH THE GREAT BASIN...TEMPS WILL MODIFY INTO THE 50S ACROSS
MOST OF THE AREA DURING THE WEEKEND. HOWEVER...GFS AND ECMWF SHOW
U/L TROUGH DIGGING OFF THE COAST OF CALIF DURING THE WEEKEND...WHICH
WILL ALLOW A WEAK U/L LOW NEAR THE BAJA CALIF PENINSULA TO EJECT
NORTHEAST...BECOMING A NEGATIVELY TILTED TROUGH AS IT PUSHES INTO
NV. GFS CONSISTENT WITH SNOW/RAIN SHOWER ACTIVITY ACROSS THE CWFA AS
THIS SYSTEM EJECT NORTHEAST WITH SOME MIDLEVEL INSTABILITY PRESENT.
INCREASED POPS TO 20 TO 25 PCT STARTING SUNDAY AFTERNOON ACROSS
CNTRL NV...AND FURTHER NORTH BY MORNING MORNING.  TT
&&

.AVIATION...SURFACE COLD FRONT EXPECTED TO STALL ACROSS CENTRAL
NEVADA THIS EVENING AND TONIGHT...BRINGING SNOW TO KTPH AND KELY. A
BRIEF PERIOD OF RAIN/SNOW MIX WILL BEGIN AROUND 9PM THIS
EVENING...QUICKLY CHANGING TO ALL SNOW BY MIDNIGHT. SNOW MAY
BECOME HEAVY AT TIMES IN THE VICINITY OF KELY...WITH LIFR
CONDITIONS POSSIBLE AS VIS LOWERS TO 1/2 MILE WITH CIGS AROUND 500
FEET AGL. LIGHTER SNOW IS EXPECTED AT KTPH WHERE PERIODS OF MVFR
CONDITIONS ARE POSSIBLE AROUND MIDNIGHT. AFTERNOON TAF PACKAGE WILL
REFLECT EXPECTED DETERIORATING CONDITIONS TONIGHT...WILL WAIT TO SEE
HOW THIS SYSTEM EVOLVES BEFORE ADDING LOWER FLIGHT CATEGORIES TO
KELY TAF LATER THIS EVENING. OTHERWISE...VFR CONDITIONS EXPECTED AT
KWMC AND KEKO THROUGH MIDNIGHT.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
 .HEAVY SNOW WARNING FOR NVZ035-NVZ013 FROM 6 PM THIS EVENING THROUGH
  NOON TUESDAY.
 .SNOW ADVISORY FOR NVZ037 FROM 6 PM THIS EVENING THROUGH NOON
  TUESDAY.
Hazardous weather outlook, Feb 12, 3:18 PM PST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
318 PM PST MON FEB 12 2007

NVZ013-035-037-131300-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
WHITE PINE COUNTY-
318 PM PST MON FEB 12 2007

.DAY ONE...TONIGHT

A WEATHER DISTURBANCE WILL BRING SNOW...HEAVY AT TIMES...TO WHITE
PINE...NORTHERN NYE...SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES
TONIGHT THROUGH TUESDAY NOON. A HEAVY SNOW WARNING IS EFFECT FOR
WHITE PINE AND NORTHERN NYE COUNTIES. A SNOW ADVISORY IS IN EFFECT
FOR SOUTHERN LANDER AND EUREKA COUNTIES TONIGHT THROUGH TUESDAY NOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSETTLED WEATHER WILL CONTINUE THROUGH TUESDAY EVENING. ON
WEDNESDAY...THE FLOW ALOFT WILL TURN MORE NORTHERLY AND BRING
COOLER...BUT DRIER AIR INTO NORTHERN NEVADA ALLOWING FOR ONLY A
SMALL RISK OF SHOWERS NEAR THE OREGON AND IDAHO BORDERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

HARMER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, White Pine

When
February 12, 7:30 PM PST to February 13, 6:00 AM PST
Where
White Pine forecast zone
Reported by
COOP Observer
Coordinates
39.442, -114.902 (the zone’s center; the record gives no point)

Eleven inches of new snow was reported at the Great Basin National Park Vistor Center. Six inches of snow was reported in Murray Canyon along highway 6 about 5 miles southwest of Ely. Four inches of snow was reported in downtown Ely.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8257.